Alert archive / Missouri / Flash Flood Warnings in 2001
Flash Flood Warning 51, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 30, 2001, 5:17 PM CDT for Wright County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 30, 2001, 5:17 PM CDT (22:17 UTC)
- Expired
- Jun 30, 2001, 9:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wright County, MO
The radar
The Springfield radar (KSGF), 80 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 302219 FFWSGF MOC229-010215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 517 PM CDT SAT JUN 30 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN WRIGHT COUNTY IN SOUTHWEST MISSOURI * UNTIL 915 PM CDT * AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR HARTVILLE...OR 24 MILES NORTH OF AVA. THE THUNDERSTORMS WERE PUSHING SLOWLY SOUTH. DOPPLER RADAR ESTIMATED BETWEEN 2 AND 3 INCHES OF RAIN JUST EAST OF MANSFIELD WITH MORE RAIN EXPECTED. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...HARTVILLE...MANSFIELD AND NORWOOD. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE ACROSS SOUTHERN WRIGHT COUNTY. LAT...LON 3735 9244 3741 9264 3707 9269 3707 9229 LINDENBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:15 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 30, 2:15 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT SAT JUN 30 2001 MAIN FOCUS WILL BE WITH PRECIPITATION CHANCES NEXT COUPLE OF DAYS. PESKY UPPER LEVEL LOW HAS TAKEN A 5 DAY VACATION ACROSS THE OZARKS...WITH MORE AFTERNOON CONVECTION OCCURRING TODAY. LOW CONTINUES TO WEAKEN HOWEVER WITH 500 MB TEMPS THIS MORNING A COUPLE OF DEGREES WARMER THAN 00Z RUN LAST NIGHT. COLD POOL WAS LOCATED ACROSS ARKANSAS AND NE TX. MODELS ALL HAVE SIMILAR SOLUTIONS FOR SYNOPTIC SCALE FEATURES THROUGH THE PERIOD. ALL WEAKEN CLOSED LOW SYSTEM WITH REMAINING ENERGY PUSHING SOUTH OF MISSOURI ON SUNDAY. ONGOING CONVECTION SHOULD COME TO AN END SHORTLY AFTER SUNSET TODAY WITH LOSS OF HEATING. UPPER LEVEL WAVE ALONG THE JET STREAM WILL DIVE INTO THE GREAT LAKES ON SUNDAY ALLOWING A SURFACE COLD FRONT TO DROP INTO NORTHERN MISSOURI ON SUNDAY MORNING...AND INTO CENTRAL AND SOUTHERN MISSOURI DURING THE AFTERNOON. WILL CONTINUE PREVIOUS FORECAST THINKING OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WITH THIS FEATURE. FRONT LOOKS TO WASH OUT ON MONDAY AS HIGH SLIDES TO EAST AND SOUTHERLY FLOW SETS UP AGAIN AT THE SURFACE. MCS MIGHT DEVELOP ON MONDAY NIGHT ACROSS CENTRAL/NORTHERN PLAINS AND POSSIBLY MOVE INTO CWA DURING THE DAY ON TUESDAY...BUT WILL LEAVE OUT MENTION OF PRECIPITATION FOR NOW. NEXT SHOT OF RAIN WILL BE ON WEDNESDAY AS FRONT PUSHES THROUGH THE AREA. THURSDAY THROUGH SATURDAY LOOK TO BE DRY WITH COOL/DRY HIGH PRESSURE AT SURFACE BUILDING INTO AREA. FCSTID = 5 SGF 65 84 64 81 / 30 30 30 20 JLN 68 86 67 84 / 30 30 30 20 UNO 63 83 62 80 / 30 30 30 20 VIH 64 84 62 79 / 20 30 30 20 .SGF... MO...NONE. KS...NONE. LINDENBERG
In the hours before
Special weather statement, Jun 30, 1:00 PM CDT, 4 hours 17 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT JUN 30 2001 ...SCATTERED THUNDERSTORMS WITH HEAVY RAIN POSSIBLE THIS AFTERNOON... THE PESKY UPPER LEVEL LOW PRESSURE SYSTEM WHICH HAS PRODUCED SCATTERED THUNDERSTORMS WITH VERY HEAVY RAINS DURING THE PAST WEEK... REMAINS OVER MISSOURI. THIS SYSTEM IS IN A WEAKENING STAGE... HOWEVER SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS AFTERNOON. THESE STORMS WILL AGAIN BE SLOW MOVING...AND WILL PRODUCE VERY HEAVY RAIN IN A SHORT PERIOD OF TIME. ISOLATED FLASH FLOODING MAY OCCUR WITH THE STRONGER STORMS. WHILE THESE STORMS WILL PRODUCE VERY HEAVY RAIN...SEVERE WEATHER IS NOT EXPECTED...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR EVENING. .EXTENDED OUTLOOK... A COLD FRONT WILL MOVE INTO THE AREA ON THE FOURTH OF JULY... BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. LINDENBERG
Local storm report, Jun 30, 3:06 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 PM CDT SAT JUN 30 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0233 PM 5 SW FAIR GROVE MO .75 INCH HAIL
06/30/01 GREENE REPORTED BY VOLUNTEER
OBSERVER.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:00 PM CDT | Flash Flood Warning | SGF | Stone | 4 hr |
| Jun 29, 7:43 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 62 min |
| Jun 29, 7:48 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 57 min |
| Jun 30, 2:52 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 38 min |
| Jun 30, 4:40 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 50 min |
Nearby
Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.